Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 198, NWS Little Rock, AR

May 30, 2001Clark County, Hot Spring County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at May 30, 2001, 6:47 PM CDT for Clark County, Hot Spring County, Arkansas. It was in force for 58 min. 8 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 30, 2001, 6:47 PM CDT (23:47 UTC)
Expired
May 30, 2001, 7:45 PM CDT
In force
58 min
Issued by
NWS Little Rock, AR
Area
Whole counties

Counties Clark County, AR, Hot Spring County, AR

The radar

The Little Rock radar (KLZK), 103 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 30, 7:20 PM CDTHail 1.75De Roche, AR
May 30, 7:21 PM CDTThunderstorm Wind 50 EBismarck, ARThunderstorm winds downed some trees.
May 30, 7:35 PM CDTThunderstorm Wind 50 EMarcus, ARThunderstorm winds knocked down some large trees.
May 30, 7:35 PM CDTHail 0.75Malvern, AR
May 30, 7:38 PM CDTHail 1.75Rockport, AR
May 30, 7:38 PM CDTHail 0.75Malvern, AR
May 30, 7:45 PM CDTHail 1.75Malvern, AR
May 30, 7:50 PM CDTThunderstorm Wind 50 EArkadelphia, AR

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 30, 4:00 PM CDTTornado WatchSPC5 hr

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 3:35 PM CDT, 3 hours 12 minutes earlier.

Area forecast discussion, May 30, 3:35 PM CDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
335 PM CDT WED MAY 30 2001

MODELS IN FAIR AGREEMENT. WARM...MOIST AND UNSTABLE AIRMASS REMAINS
OVER ARKANSAS. OLD BOUNDARY REMAINS GENERALLY STATIONARY OVER SOUTH
CENTRAL ARKANSAS. AFTERNOON HEATING MAKING ATMOSPHERE EVEN MORE
UNSTABLE. WILL GO WITH SCATTERED THUNDERSTORMS FOR FORECAST AREA FOR
TONIGHT. SPC ISSUING TORNADO WATCH FOR WESTERN COUNTIES AS 4 PM.
COLD FRONT OVER THE CENTRAL PLAINS WILL MOVE INTO THE STATE ON
THURSDAY. WILL KEEP SCATTERED THUNDERSTORMS OVER THE FORECAST AREA
FOR THURSDAY...WITH CHANCES DECREASING FROM THE NORTHWEST AS THE
FRONT PROGRESSES FARTHER DURING THE DAY. THURSDAY NIGHT AND FRIDAY
LOOK TO BE PARTLY CLOUDY. AVN INDICATING ANOTHER FAST MOVING FRONT
WILL MOVE THROUGH THE STATE FRIDAY NIGHT. MOISTURE SOMEWHAT
LIMITED...BUT WILL INCLUDE SMALL POPS IN FOR FRIDAY NIGHT. SATURDAY
AND SUNDAY LOOK DRY. NEXT CHANCE FOR RAIN WILL BEGIN LATE MONDAY AND
CONTINUE INTO TUESDAY. NGM MOS POPS AND TEMPERATURES GENERALLY
REASONABLE. (22)

.LIT...NONE

In the hours before

Special weather statement, May 30, 1:30 PM CDT, 5 hours 17 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-310400-

SEVERE WEATHER OUTLOOK...CORRECTED ISSUE TIME
NATIONAL WEATHER SERVICE LITTLE ROCK AR
130 PM CDT WED MAY 30 2001

...SLIGHT RISK OF SEVERE WEATHER THIS AFTERNOON AND TONIGHT...

THERE IS A SLIGHT RISK OF SEVERE WEATHER THIS AFTERNOON AND
TONIGHT OVER MOST OF ARKANSAS. THERE IS ALSO A MODERATE RISK OF
SEVERE WEATHER OVER PARTS OF EXTREME WEST-CENTRAL ARKANSAS.

A FEW STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER
ARKANSAS THIS AFTERNOON AND EVENING. THE GREATEST CONCENTRATION OF
STORMS SHOULD BE OVER THE WESTERN AND SOUTHERN COUNTIES.

THE MAIN THREATS OF SEVERE WEATHER WILL BE DAMAGING WINDS AND LARGE
HAIL. ISOLATED TORNADOES ARE ALSO POSSIBLE. BRIEF...HEAVY RAINS AND
DANGEROUS LIGHTNING WILL ACCOMPANY THE STORMS AS WELL.

EMERGENCY MANAGERS...STORM SPOTTERS...AND AMATEUR RADIO OPERATORS MAY
NEED TO BE ACTIVATED LATER TODAY AND TONIGHT ACROSS ANY SOME PARTS OF
ARKANSAS.

16
Special weather statement, May 30, 3:50 PM CDT, 2 hours 57 minutes before
ARZ037>042-052>054-066-310159-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
350 PM CDT WED MAY 30 2001

...TORNADO WATCH NUMBER 329 SOUTH AND WEST SECTIONS UNTIL 900 PM
CDT...

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS
AFTERNOON AND THIS EVENING IN PARTS OF WEST AND SOUTH ARKANSAS. A
FEW TORNADOES ARE ALSO POSSIBLE.

THE MAIN THREAT OF SEVERE WEATHER WILL BE DAMAGING WINDS AND LARGE
HAIL ALONG WITH POSSIBLE TORNADOES. DANGEROUS LIGHTNING WILL
ACCOMPANY THE STORMS AS WELL.

16

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 12:09 PM CDTSevere Thunderstorm WarningLZKJohnson, Logan36 min
May 30, 12:52 PM CDTSevere Thunderstorm WarningLZKPope, Van Buren23 min
May 30, 2:33 PM CDTSevere Thunderstorm WarningLZKCleburne27 min
May 30, 5:06 PM CDTSevere Thunderstorm WarningLZKPolk54 min
May 30, 5:52 PM CDTSevere Thunderstorm WarningLZKPike53 min
May 30, 6:01 PM CDTSevere Thunderstorm WarningLZKPolk59 min
May 30, 6:10 PM CDTFlash Flood WarningLZKPike, Polk3 hr
May 30, 6:36 PM CDTTornado WarningLZKPike39 min
May 30, 6:47 PM CDTSevere Thunderstorm WarningLZKGarland58 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; radar from the NEXRAD Level II archive.